Discussion about Vagifem10 Inserts (Estogen)

Posted by ainsleigh @ainsleigh, Sun, Jul 7 10:35am

I have been taking Vagifem 10 and seem to be having a number of side effects which has caused me to decide to discontinue it. Has anyone had this experience and could we share what our side effects have been?
Thanks
Ainsleigh

Hi @ainsleigh that must be frustrating to have such side effects from this medication.

I wanted to tag fellow Connect members @afrobin and @tropicallady1276 as they have experience with vagifem and may be able to offer you support and share their experience with this medication.

Back to you @ainsleigh how long have you been on vagifem? What have your side effects been?

Liked by ainsleigh

REPLY
@ethanmcconkey

Hi @ainsleigh that must be frustrating to have such side effects from this medication.

I wanted to tag fellow Connect members @afrobin and @tropicallady1276 as they have experience with vagifem and may be able to offer you support and share their experience with this medication.

Back to you @ainsleigh how long have you been on vagifem? What have your side effects been?

Jump to this post

I have been on it for several months. Side effects include hearing congestion (and first ear infection in my life),
rash ( first patch of eczema ever), hair falling out and breaking (fortunately I have lots of hair!) very dry itchy scalp and skin in general. No more Estrogen for me! Thanks for tagging others with experience-I hope to hear from them.
Best regards
ainsleigh

REPLY
@ainsleigh

I have been on it for several months. Side effects include hearing congestion (and first ear infection in my life),
rash ( first patch of eczema ever), hair falling out and breaking (fortunately I have lots of hair!) very dry itchy scalp and skin in general. No more Estrogen for me! Thanks for tagging others with experience-I hope to hear from them.
Best regards
ainsleigh

Jump to this post

Hi, @ainsleigh – it sounds tough with having the congestion, rash, hair breaking and falling out, and dry and itchy skin and scalp since taking the estradiol (Vagifem). Some members who have talked about taking estradiol for a number of different uses may have some comments on these side effects or others they have experienced, like @krhubarb @lorena1egas @veranopage @jcciam2000 @catcatanzaro60 @12061948 @mortimer37 @fotula.

Also, @grandmar mentioned an article previously on drugs that might cause depression, including estradiol, and may have some comments.

Will you be taking something else instead of the estradiol (Vagifem), then, @ainsleigh?

Liked by ainsleigh

REPLY

Is it possible that you are not really low on Estrogen. Perhaps your level seems low to the doctor, but for you it is really normal. So you may not really need more estrogen after all.
Also, do you have any known problems that are fed by estrogen. For example: I have endometriosis, which is fed by estrogen. So even though I no longer have my ovaries, I cannot take estrogen. (I've tried with serious side effects).
There are foods that are naturally high in plant estrogen, but our bodies can use it as regular estrogen. The highest is flaxseed. I tried flaxseed once, and never again. But again I have a disease fed by estrogen. Soy and gluten are next highest, respectively. Maybe you could try the more natural route.
But maybe you should wait for your skin to become less dry before trying anything else. And remember that just because it is natural, does not mean there won't be side effects. I have known other women who tried flaxseed and it bothered them too, and they did not have any known disease fed by estrogen

REPLY
@lisalucier

Hi, @ainsleigh – it sounds tough with having the congestion, rash, hair breaking and falling out, and dry and itchy skin and scalp since taking the estradiol (Vagifem). Some members who have talked about taking estradiol for a number of different uses may have some comments on these side effects or others they have experienced, like @krhubarb @lorena1egas @veranopage @jcciam2000 @catcatanzaro60 @12061948 @mortimer37 @fotula.

Also, @grandmar mentioned an article previously on drugs that might cause depression, including estradiol, and may have some comments.

Will you be taking something else instead of the estradiol (Vagifem), then, @ainsleigh?

Jump to this post

Hi Lisa
I have no plans at the moment to take something else. Thanks for mentioning other users of Vagifem
Best regards
ainsleigh

REPLY
@airey2

Is it possible that you are not really low on Estrogen. Perhaps your level seems low to the doctor, but for you it is really normal. So you may not really need more estrogen after all.
Also, do you have any known problems that are fed by estrogen. For example: I have endometriosis, which is fed by estrogen. So even though I no longer have my ovaries, I cannot take estrogen. (I've tried with serious side effects).
There are foods that are naturally high in plant estrogen, but our bodies can use it as regular estrogen. The highest is flaxseed. I tried flaxseed once, and never again. But again I have a disease fed by estrogen. Soy and gluten are next highest, respectively. Maybe you could try the more natural route.
But maybe you should wait for your skin to become less dry before trying anything else. And remember that just because it is natural, does not mean there won't be side effects. I have known other women who tried flaxseed and it bothered them too, and they did not have any known disease fed by estrogen

Jump to this post

Hi @airey2 – I don't know if my Estrogen level was low or not. I do have a family history of breast cancer so am just as happy to be off it anyway. My specialist m.d. will not be pleased but my family dr. was not keen on it at all.My body-my choice!
Your info on plant-based Estrogen is interesting – I was recently looking up data on that subject for my daughter who has been having a miserable time with hot flashes.
Thanks so much for your post.
Best wishes
ainsleigh

REPLY
Please login or register to post a reply.